Advertisement
News
Advertisement

FDA Drug Safety Communication: <em>Clostridium difficile</em>-associated diarrhea can be associated with stomach acid drugs known as proton pump inhibitors (PPIs)

Wed, 02/08/2012 - 7:42am
Federal Drug Administration

FDA Drug Safety Communication: Clostridium difficile-associated diarrhea can be associated with stomach acid drugs known as proton pump inhibitors (PPIs)

 

Safety Announcement

Additional Information for Patients and Consumers

Additional Information for Healthcare Professionals

Data Summary (Tables)

 

Safety Announcement

[02-08-2012] The U.S. Food and Drug Administration (FDA) is informing the public that the use of stomach acid drugs known as proton pump inhibitors (PPIs) may be associated with an increased risk of Clostridium difficile–associated diarrhea (CDAD). A diagnosis of CDAD should be considered for patients taking PPIs who develop diarrhea that does not improve.

Patients should immediately contact their healthcare professional and seek care if they take PPIs and develop diarrhea that does not improve.

Facts about Proton Pump Inhibitor (PPI) Drugs

SOURCE

Advertisement

Share this Story

X
You may login with either your assigned username or your e-mail address.
The password field is case sensitive.
Loading